MAUDE Adverse Event Report: COOK VANDERGRIFT INC LEAD EXTRACTION BYRD POLYPROPYLENE DILATOR SHEATH SET; Dilator, catheter

COOK VANDERGRIFT INC LEAD EXTRACTION BYRD POLYPROPYLENE DILATOR SHEATH SET; Dilator, catheter
Model Number G19859
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 11/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Common name: dilator, catheter.Procode: product code: gcc.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available or upon completion of investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
The patient underwent pacemaker lead extraction.The pacemaker was placed on left chest, the leads were placed to right atrium (ra) and right ventricle (rv) from left subclavian vein.When extraction of the lead which was placed in ra around superior vena cava (svc) using lr-pplbes-10.0 (lot: n186168), the tip of the lead came off from the ra.After for a while it was noticed that the blood pressure went down gradually.The procedure moved to open surgery, it was sutured the tear area on ra and closed the chest.Then, rv lead was removed using laser sheath 12fr and 14fr (philip) to complete the procedure.
 
Event or Problem Description
The patient underwent pacemaker lead extraction.The pacemaker was placed on left chest, the leads were placed to right atrium (ra) and right ventricle (rv) from left subclavian vein.When extraction of the lead which was placed in ra around superior vena cava (svc) using lr-pplbes-10.0 (lot n186168), the tip of the lead came off from the ra.After for a while it was noticed that the blood pressure went down gradually.The procedure moved to open surgery, it was sutured the tear area on ra and closed the chest.Then, rv lead was removed using laser sheath 12fr and 14fr (philips) to complete the procedure.
 
Additional Manufacturer Narrative
D2: common name: dilator, catheter.D2b: product code: gcc.A device was not returned on this complaint; therefore, a physical investigation could not be performed, and the customer's complaint could not be confirmed other than by customer's/sales rep's testimony.The complaint/event that was entered and reported into trackwise: "cardiac tamponade".Per the provided complaint information: "the patient underwent pacemaker lead extraction.The pacemaker was placed on left chest, the leads were placed to ra and rv from left subclavian vein.When extraction of the lead which was placed in ra around svc using lr-pplbes-10.0 (lot n186168), the tip of the lead came off from the ra.After for a while it was noticed that the blood pressure went down gradually.The procedure moved to open surgery, it was sutured the tear area on ra and closed the chest.Then, rv lead was removed using laser sheath 12fr and 14fr (philip) to complete the procedure." per the sales rep: "since the ra lead was a passive lead (tines type), if the operator's traction was strong, it would be expected to damage the tissue in the atrium where the lead was placed, regardless of the type of dilator that was used.(it is conceivable that by removing the adhesions to the tip, the force of traction would be applied to the tip of the lead and that traction would break the thin wall of the right atrium.)" the device history record (dhr) was reviewed, including manufacturing and quality control records and there are no signs to indicate that the device was not manufactured to current specifications.This complaint mode is being monitored, tracked and trended per the cvi post market surveillance and complaint handling processes.A risk assessment will be performed and documented in the complaint summary tab in trackwise.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
LEAD EXTRACTION BYRD POLYPROPYLENE DILATOR SHEATH SET
Common Device Name
Dilator, catheter
Manufacturer (Section D)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690
Manufacturer (Section G)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690
Manufacturer Contact
brian johnston
1186 montgomery lane
vandergrift, PA 15690
7248458621
MDR Report Key15939098
Report Number2522007-2022-00025
Device Sequence Number6220196
Product Code GCC
UDI-Device Identifier00827002198593
UDI-Public(01)00827002198593(17)250228(10)N186168
Combination Product (Y/N)N
PMA/510(K) Number
K893480
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberG19859
Device Catalogue NumberLR-PPLBES-10.0
Device Lot NumberN186168
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/08/2022
Supplement Report FDA Received Date02/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHILIPS LASER SHEATH 12FR; PHILIPS LASER SHEATH 12FR; PHILIPS LASER SHEATH 14FR; PHILIPS LASER SHEATH 14FR
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale